MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE BLOOD SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE BLOOD SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2478-0000
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 500ml blood bag, lot: 11320353am, exp: 18feb2020; 250ml baxter bag, lot: y325464, exp: jun21, 0.9% sodium chloride injection, therapy date (b)(6) 2020.The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.Patient's demographics, was not provided.
 
Event or Problem Description
It was reported that during an infusion, the blood infused within minutes instead of hours.There was no patient impact.
 
Event or Problem Description
It was reported that during an infusion, the blood infused in minutes instead of one hour.The blood was programed to infuse at a rate of 250ml/hr with volume to be infused (vtbi) of 250 ml for a duration of 1 hour.It was further confirmed during follow up that patient care was not delayed and that this event did not contribute to, or result in a serious adverse impact to patient.
 
Additional Manufacturer Narrative
Additional and updated information: b.5, d.11.The customer's report that blood infused in minutes instead of one hour was not confirmed.The set sample was inspected for kinks, holes/tears in the tubing or damages to the components.No issue was observed.The set's directions for use state to open only one upper clamp to allow flow from the desired container during an infusion and the infusions completed as expected with no issue.Rate accuracy testing observed no issue.Inspection of dissected areas of the silicone segment observed no issues with its concentricity.The root cause that blood infused in minutes instead of one hour was unable to be identified.

Brand Name
ALARIS PUMP MODULE BLOOD SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9760206
Report Number9616066-2020-00585
Device Sequence Number11457765
Product Code FPA
UDI-Device Identifier10885403235122
UDI-Public10885403235122
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K894842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2022
Device Model Number2478-0000
Device Catalogue Number2478-0000
Device Lot Number19126935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015, 8100
Patient Age58 YR
Patient Weight78